Alert archive / New York / Freeze Warnings in 2005
Freeze Warning 2, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Sep 29, 2005, 3:38 AM EDT for 4 counties in New York. It took effect at Sep 30, 2005, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2005, 3:38 AM EDT (07:38 UTC)
- In effect from
- Sep 30, 2005, 2:00 AM EDT
- Expired
- Sep 30, 2005, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 290738 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 338 AM EDT THU SEP 29 2005 NYZ032-033-042-292200- /X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ082-292200- /X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN FULTON- INCLUDING THE CITIES OF...NORTHVILLE...MAYFIELD 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR THE SACANDAGA REGION. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ038>041-043-048-051-083-084-VTZ015-292200- /X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-WESTERN ALBANY- SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION AND NORTHERN CATSKILLS IN NEW YORK AND FOR EXTREME SOUTHEAST VERMONT...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-064>066-292200- /X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...HOOSICK FALLS...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS IN NEW YORK...THE SOUTHERN BERKSHIRES IN MASSACHUSETTS AND THE LITCHFIELD HILLS IN CONNECTICUT...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY TO MID AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MAZ001-NYZ047-058-VTZ013-014-292200- /X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ NORTHERN BERKSHIRE-SCHOHARIE-WESTERN GREENE-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...COBLESKILL... MIDDLEBURGH...HUNTER...TANNERSVILLE...WINDHAM...BENNINGTON... JACKSONVILLE...NEWFANE 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY FOR THE SCHOHARIE VALLEY AND CENTRAL CATSKILLS IN NEW YORK...FOR THE NORTHERN BERKSHIRES IN MASSACHUSETTS AND THE SOUTHERN GREEN MOUNTAINS IN VERMONT...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NYZ063-292200- /X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/ WESTERN ULSTER- INCLUDING THE CITIES OF...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA 338 AM EDT THU SEP 29 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR THE SOUTHEAST CATSKILLS. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG... AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS71 KALY 292016 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT THU SEP 29 2005 NYZ032-033-042-082-300430- /X.CON.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 416 PM EDT THU SEP 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY FOR THE SOUTHERN ADIRONDACKS. WESTERLY WINDS BEHIND A STRONG COLD FRONT WILL BRING A MUCH COLDER AIR MASS TO THE REGION TONIGHT. THE WEST WINDS WILL DIMINISH EARLY TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S BY LATE TONIGHT...RESULTING IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-300430- /X.CON.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 416 PM EDT THU SEP 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. WESTERLY WINDS BEHIND A STRONG COLD FRONT WILL BRING A MUCH COLDER AIR MASS TO THE REGION TONIGHT. THE WEST WINDS WILL DIMINISH EARLY TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KALY 300218 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1018 PM EDT THU SEP 29 2005 NYZ032-033-042-082-301100- /X.CON.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 1018 PM EDT THU SEP 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY FOR THE SOUTHERN ADIRONDACKS... THE COLDEST AIR MASS OF THE FALL SEASON THUS FAR...MAINLY CLEAR SKIES AND SURFACE WINDS BECOMING LIGHT...WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S BY LATE TONIGHT... RESULTING IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-301100- /X.CON.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/ NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1018 PM EDT THU SEP 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE COLDEST AIR MASS OF THE FALL SEASON THUS FAR...MAINLY CLEAR SKIES AND SURFACE WINDS BECOMING LIGHT...WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S BY LATE TONIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KALY 301053 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 653 AM EDT FRI SEP 30 2005 NYZ032-033-042-082-301200- /X.EXP.KALY.FZ.W.0002.000000T0000Z-050930T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 653 AM EDT FRI SEP 30 2005 ...FREEZE WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING. $$ MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-301200- /X.EXP.KALY.FR.Y.0004.000000T0000Z-050930T1100Z/ NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 653 AM EDT FRI SEP 30 2005 ...FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 28, 9:55 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 28, 9:55 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 955 PM EDT WED SEP 28 2005 .SHORT TERM (TONIGHT AND THURSDAY)...HAVE UPDATED FORECAST TO REFRESH WORDING AND TO FIX SOME PROBLEMS IN THE GRIDDED FORECASTS. OTHERWISE PREVIOUS FORECASTS ARE UNCHANGED. && .PREV DISCUSSION... WORKZONES GONE. HAVE ALREADY HOISTED A HIGH WIND WARNING FOR ELEVATIONS HIGHER THAN 2000 FEET ON THURSDAY. WILL SEND OUT ALL REMAINING PRODUCTS SHORTLY. .SYNOPSIS...THE HIGH PRESSURE THAT BROUGHT OUR BEAUTIFUL FALL DAY... WILL DRIFT OUT TO SEA TONIGHT. A RATHER COLD FRONT WILL MOVE QUICKLY EAST FROM THE MIDWEST TO CROSS OUR REGION ON THURSDAY. THIS FRONT WILL PACK A PUNCH...BRING POTENTIALLY DESTRUCTIVE WIND GUSTS ACROSS THE HIGHER TERRAIN. BEHIND THE FRONT...THE COOLEST AIR MASS OF THE FALL SEASON WILL ARRIVE LATE THURSDAY INTO FRIDAY. LARGE HIGH PRESSURE WILL BECOME ESTABLISHED OVER OUR REGION FOR THE WEEKEND BRINGING A MODERATING TREND IN TEMPERATURES. && SHORT TERM (TONIGHT THROUGH FRIDAY)...THE HIGH CLOUDS ASSOCIATED WITH THE COLD FRONT...WILL BEGIN STREAMING ACROSS OUR REGION THIS EVENING AND THICKEN OVERNIGHT. THE REAL PROBLEM WITH THIS PACKAGE ARE THE POTENTIALLY STRONG TO DESTRUCTIVE WINDS. BOTH THE NAM AND GFS GIVES WINDS BETWEEN 60-70 KTS AT 850...AND UP TO 45 KTS AT 925 MB. THE STRONGEST WINDS ARE AHEAD OF THE COLD FRONT IN THE WAA PATTERN. MUCH OF THE WIND WILL PROBABLY NOT MIX TO THE VALLEY FLOOR (AT LEAST INITIALLY) BUT WILL HIT THE HIGHER ELEVATIONS. THEREFORE WE HAVE ALREADY ISSUED HIGH WIND WARNING FOR THE HIGHER TERRAIN (OVER 2000 FEET...WHICH OF COURSE INCLUDES THE CATSKILLS,WESTERN ADIRONDACKS,SOUTHERN GREENS AND NORTHERN BERKSHIRES). THE WINDS IN THE VALLEY FLOOR WILL PROBABLY PICK UP NEAR FROPA (WHICH IS EXPECTED TO 17Z-20Z). THEY WILL PROBABLY APPROACH WIND ADVISORY CRITERIA...BUT FOR NOW...WILL NOT ISSUE A WIND ADVISORY SINCE THIS IS STILL TWO PERIODS AWAY...AND THE CONFIDENCE FACTOR IS STILL LOW. CONVECTION. THE MODELS INDICATE SOME MODEST CAPE (UP TO AROUND 500 J/KG). WITH SUCH A POTENT FRONT...WILL STILL MENTION ISOLATED THUNDER. THE PROBLEM IS...ANY THUNDERSTORM (EVEN ONE WITH ONE LIGHTNING STRIKE) ASSOCIATED WITH STRONG WIND GUSTS) WILL REQUIRE A SEVERE THUNDERSTORM WARNING (AS OPPOSED TO A HIGH WIND WARNING). IF A QUASI-SQUALL LINE FORMS WITH THE FRONT...WE WOULD MORE LIKELY BE ISSUING SVR THAN A HWW FOR THE VALLEY AREAS. THE FRONT AND ALL ITS WEATHER WILL BLAST TO OUR EAST BY TOMORROW EVENING. IN ITS WAKE...STRONG DOWNWARD MOTION WILL BE SOMEWHAT OFFSET BY H850 DROPPING TO AROUND 0C...WARM ENOUGH TO PRODUCE TO SOME MARGINAL INSTABILITY OFF LAKE ONTARIO. (IT IS THAT TIME OF YEAR AGAIN ALREADY). THEREFORE...WILL CONTINUE THE IDEA OF LAKE EFFECT SPRINKLES (OR IN THIS CASE SLIGHT CHANCE OF SHOWERS) FOR THURSDAY EVENING. AFTER AWHILE...THE FLOW WILL BECOME MORE NW AND ANY LAKE EFFECT CLOUDS (AND OR SPRINKLES) SHOULD DIMINISH OVERNIGHT. THEN...WITH A CLEARING SKY AND RAPIDLY DIMINISHING WIND...TEMPERATURES WILL DIVE TO THE LOWEST VALUES SINCE LAST SPRING. MANY SPOTS WILL LIKELY DROP TO AROUND FREEZING OR LOWER. FOR NOW...WILL HOLD OFF ANY FREEZING WARNINGS SINCE WE HAVE THE HIGH WIND WARNING AT HAND...AND STILL ANOTHER FULL PACKAGE BEFORE HAVING TO ISSUE ANY COLD HEADLINES. FRIDAY WILL BE A PARTLY TO MOSTLY SUNNY DAY BUT REMAINING ON THE COOL SIDE. WENT PRETTY CLOSE TO MAV NOS THROUGHOUT. THE ONLY EXCEPTION WAS WENT LOWER (BUT NOT AS LOW AS THE MET NOS) FOR KGFL FOR TONIGHT. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...LOOKS FAIRLY QUITE...AT LEAST INITIALLY. DRY SAT THROUGH MONDAY WITH A WARMUP ANTICIPATED. FOR SOME FOLKS...IT CAN BE CALLED INDIAN SUMMER (AS SOME PLACES MIGHT EXPERIENCE A KILLING FROST). ANOTHER COLD FRONT IS FORECAST TO CROSS THE REGION FROM THE NORTH MONDAY INTO EARLY TUESDAY. INCLUDED A SLIGHT CHANCE OF SHOWERS MONDAY NIGHT AS THE FRONT LOOKS TO HAVE VERY LIMITED MOISTURE. HIGH PRESSURE IS FORECAST TO NOSE DOWN FROM EASTERN CANADA COME NEXT WEEK...BRINING SOMEWHAT COOLER TEMPERATURES (ABOUT SEASONABLE). KEEP MOST OF THE EXTENDED DRY...BUT WILL HAVE TO WATCH OUT FOR EASTERLY FLOW WHICH MIGHT TAP SOME MOISTURE OFF THE OCEAN AND GIVE US DIRTY HIGH. && .AVIATION...VFR MOST AREAS THROUGH ABOUT 06Z TONIGHT THEN MVRF CIGS. VSBY WILL DECREASE TO MVFR/IFR FROM WEST TO EAST THEREAFTER AS SHOWERS AHEAD OF A STRONG COLD FRONT SPREAD ACROSS THE REGION. WINDS WILL BECOME VERY STRONG ALOFT AFTER 06Z AND THERE WILL BE AREAS OF SIGNIFICANT LOW LEVEL WIND SHEAR UNTIL ABOUT 12Z THURSDAY. THE COLD FRONT WILL RACE EASTWARD. IT WILL BE WEST OF KDTW AT 00Z THIS EVENING...NEAR KROC AT 12Z THURSDAY...KALB AT 18Z AND EAST OF KBOS AT 00Z FRIDAY. SHOWERS WILL END BY 22Z THURSDAY. SURFACE WINDS ALONG AND JUST BEHIND THIS FRONT MIGHT GUST TO 40KTS. && .HYDROLOGY...RIVERS ARE LOW...AND WITH DRY WEATHER THROUGH LATE TONIGHT NO FLOODING DUE TO RAINFALL IS ANTICIPATED. A COLD FRONT MOVING RAPIDLY ACROSS THE REGION THURSDAY MAY BRING 0.25 TO 0.50 INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS. THIS WILL NOT BE ENOUGH TO CAUSE FLOODING. DRY WEATHER WILL TAKE HOLD BY EVENING AND WILL LINGER THROUGH THE WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...HIGH WIND WARNING FOR ELEVATIONS HIGHER THAN 2000 FEET INCLUDING THE NORTHERN BERKSHIRES FROM 7AM-6PM THURSDAY. NY...HIGH WIND WARNING FOR ELEVATIONS HIGHER THAN 2000 FEET INCLUDING THE SOUTHERN CATSKILLS AND SOUTHERN ADIRONDACKS FROM 7AM-6PM THURSDAY. VT...HIGH WIND WARNING FOR ELEVATIONS HIGHER THAN 2000 FEET INCLUDING THE SOUTHERN GREENS FROM 7AM-6PM THURSDAY. && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...GG HYDROLOGY...GG
Hazardous weather outlook, Sep 28, 4:40 PM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT WED SEP 28 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 440 PM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WARNING HAS BEEN ISSUED FROM 7AM TO 6PM THURSDAY FOR ELEVATIONS HIGHER THAN 2000 FEET...INCLUDING PORTIONS OF THE CATSKILLS...SOUTHERN ADIRONDACKS...SOUTHERN GREENS AND NORTHERN BERKSHIRES. SEE THE HIGH WIND MESSAGE PRODUCT FOR FURTHER INFORMATION. ISOLATED THUNDERSTORMS ARE EXPECTED WITH THE PASSAGE OF A STRONG COLD FRONT ON THURSDAY. ONE OR TWO OF THESE MIGHT BE SEVERE...PRODUCING ISOLATED WIND GUSTS TO 60 MPH. ANY THUNDERSTORM WOULD MOVE QUICKLY TO THE EAST...AT UP TO 50 MPH. ON THURSDAY NIGHT...AS THE WIND RAPIDLY DIMINISHES...TEMPERATURES WILL DROP INTO THE 30S ACROSS MOST OF THE AREA. THE COLDEST SHELTERED VALLEYS WILL APPROACH OR POSSIBLY EVEN DIP BELOW THE FREEZING MARK...ALLOWING FOR THE FORMATION OF FROST. A FROST ADVISORY OR EVEN FREEZING WARNING MIGHT NEED TO BE ISSUED WITH THE NEXT PACKAGE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED ON THURSDAY. PLEASE REPORT ANY MEASURED WIND...SUSTAINED 40 MPH OR HIGHER...OR GUSTING OVER 57 MPH...OR WIND RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:38 AM EDT | Frost Advisory | ALY | Albany, Fulton, Greene, Herkimer, Montgomery, Saratoga and 4 more | 27 hr |
| Sep 29, 7:44 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 61 min |
| Sep 29, 8:45 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 60 min |
| Sep 29, 9:44 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 61 min |
Nearby
Freeze Warnings in New York, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.